zbMATH — the first resource for mathematics

Identity classification in triple systems. (English) Zbl 0596.17002
The author classifies nontrivial triple systems \(\mathcal M\) defined on a finite-dimensional vector space over an algebraically closed field of characteristic zero such that: (i) every left multiplication \(L(x,y)\), \(x,y\in\mathcal M\), is a derivation of \(U\), where \(L(x,y)z=xyz\) is the triple product of \(\mathcal M\), (ii) \(\mathcal M\) is irreducible under \(\operatorname{Der}(\mathcal M)\) and (iii) \(\mathcal M\) satisfies an (unspecified) 3-linear identity.
After studying all possible 3-linear identities in general triple systems (via the left ideal structure in the group algebra of \(S_3)\) the author shows that \(\mathcal M\) lies in one of 6 classes each defined by identities. Calling left-skew: \(xyz=-yxz\), left-symmetric: \(xyz=yxz\), Jacobi: \(xyz+yzx+zxy=0\), cyclic: \(xyz=yzx\), these classes are (a) left-skew, (b) left-symmetric, (c) left-skew and Jacobi (Lie triple systems), (d) left-symmetric and Jacobi, (e) Jacobi, (f) left skew and cyclic. For each of these six classes the author obtains a precise classification using the representation theory of Lie algebras. This can be done since for example an immediate consequence of (i) and (ii) is that \(\operatorname{Der}(\mathcal M)\) is semisimple and \(\mathcal M\) is a self-dual module.
As a by-product of his methods he gives a quick proof of the well-known classification of flexible Lie-admissible algebras \(A\) with \(A^-\) simple.
Reviewer: Erhard Neher

17A40 Ternary compositions
17B60 Lie (super)algebras associated with other structures (associative, Jordan, etc.)
17B10 Representations of Lie algebras and Lie superalgebras, algebraic theory (weights)
17D25 Lie-admissible algebras
17A20 Flexible algebras
Full Text: DOI
[1] Benkart, G.M.; Osborn, J.M., Flexible Lie-admissible algebras, J. algebra, 71, 11-31, (1981) · Zbl 0467.17001
[2] Faulkner, J.R., Dynkin diagrams for Lie triple systems, J. algebra, 62, 384-392, (1980) · Zbl 0425.17007
[3] Faulkner, J.R.; Ferrar, J.C., Simple anti-Jordan pairs, Comm. algebra, 8, 993-1013, (1980) · Zbl 0447.17003
[4] Helgason, S., Differential geometry, Lie groups, and symmetric spaces, (1978), Academic Press New York · Zbl 0451.53038
[5] Humphreys, J.E., Introduction to Lie algebras and representation theory, (1972), Springer-Verlag New York · Zbl 0254.17004
[6] Kaˇc, V.G., Lie superalgebras, Adv. in math., 26, 8-96, (1977) · Zbl 0366.17012
[7] Okubo, S.; Myung, H.C., Adjoint operators in Lie algebras and the classification of simple flexible Lie-admissible algebras, Trans. amer. math. soc., 264, 459-479, (1981) · Zbl 0466.17001
[8] Steinberg, R., Lectures on Chevalley groups, () · Zbl 1361.20003
[9] Tits, J., Tabellen zu den einfachen Lie gruppen und ihren darstellungen, (), 1-53 · Zbl 0166.29703
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.